Aa
A
A
Close
Avatar universal
eye sight
hi hubby about 8wk post tx and this morning he woke up and can hardly see out of his left eye he can just manage a very blurry outline i just wondered if anybody else as had a similar experince before tx his vision was brilliant so obviously it is quite worring any info will be much appreciated thanx Jules
Cancel
11 Answers
Page 1 of 1
Avatar universal
   We were told to see an eye doctor before we Treated,  and I know these Tx meds do affect vision.  I do know of one person that went blind during their Tx, but it is so extremely rare, there is only a handful of people that this has happened to, world-wide, and it happened during her Tx, not post Tx.
   I would go to the Doctor and have it checked out right away, is anything
else on his left side feeling weak?  I have seen people who have had strokes with their face muscles not working, on one side~
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
3159077 tn?1356034731
My eyes seem a little red and sometimes and when I wake up my vision is a little cloudy. But I wear contact lenses so it could be related to that. I got my eyes checked by an opthalmologist while on treatment because I was seeing flashes and artifacts but he said all was normal. Your husband's change sounds pretty serious and I would go to an urgent care center to get it checked out.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1815939 tn?1377995399
Go to the emergency room immediately.

It may or may not be treatment related. Regardless, when a person loses vision, it is an emergency. With some vision loss problems, if the person is treated immediately the vision can be saved. If the person is not treated immediately, the vision can be lost. So go now, to the emergency room, and get his eyes examined. They may need to call in an opthamologist and they may need to do surgery to save his sight.

Do not delay. Go to the emergency room now.

Wishing for the best.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thanx you guys once again he says it improving a bit now it was just really scarey this morning when it happened and if it happens again tomorrow we will go to A&E thanx for been so brill as usual
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1840891 tn?1431551393
I'm very glad to hear it is improving, but unless it is drastically improved, as in nearly normal, I would still urge him to be seen immediately. You do NOT want to have permanent vision loss that could have been saved if treated immediately. Retinal tears are what comes to mind. I had a period when my own vision was threatened (before tx, not during) and my opthamologist have me very explicit instructions that in the event of any sudden change I needed to be in his office ASAP (within 24 hours) for surgical repair, or risk permanent loss. I was especially warned about seeing what would appear like black bugs running through my vision, as that is apparently what it looks like when there is bleeding inside the eye as the retina starts to detach. There is a short time window in which it can be surgically reattached, but beyond that time is just blindness. I also had a less extreme problem during tx, which was just blurry vision, especially bad for an hour or do after awakening. That was probably mostly due to very dry eyes. Eye drops of the "artificial tears" variety helped significantly. Be sure to avoid any drops that say "gets the red out", as these won't help and might irritate. Vision is really precious – be very careful to protect it!
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
about two weeks into the study I ha an issue with my left eye, it was diagnosed as vitreous detachment - my study doc conferred with my ophthalmologist and they concurred it wasn't from the study drugs - a mixed blessing because my study doc was going to pull me if the ophthalmologist deemed the study drugs could have caused it.

my left eye is still a little blurred and both are runny much of the time.

without conclusive evidence I think it could be party due to the ribavirin though at this point I am going with the flow.

there are many comments in another thread   - starting sofosbuvir GS585
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Hi I had some problems  after treatment with dry eyes now using Restasis and saw my eye Dr. about month ago he said they doing better hopefully will be off them soon they are so exp. I did see eye Dr. before  treatment and 3 months into treatment then at end of treatment.
I understand this is what all the Dr.'s that treat Hip C recommend
Good luck and hopefully it wont be anything serious
bbj
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2059648 tn?1439770265
You should really take your hubby to have that investigated.  Eye stuff is nothing to mess around with.  I have had a retinal tear before and it's important you get into a eye doctor.  If what happened to your husband - happened to me, I would have gone straight to the emergency room like pooh
firmly stated.  This could be something not related to treatment.  Having a loss of vision where you are only seeing clearly from one eye and the other sees only blurry outline is something to be concerned about.  Hope this all turns out ok...but be safe and have it looked at.

Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
4670047 tn?1375734001
Hi Jules! How is hubby's eyesight doing?? Very concerned about this, hope everything is ok.

Kitty
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
thanx for all the advice it ok now must have just been a blip but everything back to normal thank-you you guys wishing you all the very very best Jules x
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Avatar universal
Yes, my husband has experienced many symptons due to interferon and ribavirin therapy and they continue even though he had to stop treatment in January of 2006 due to an allergic reaction to the drug.  He was completely blind for one year and since 2007 he now has vision in just the upper half of his eyes.  It destroyed the retina and the optic nerve is gray, due to a stroke behind the eyes.  Mind you he complained to the doctor in October of 2005 and they sent him to an optomotrist and his hep c doctor told him to continue with the treatment as the eyes would go back to normal after treatment was completed.  The treatment caused low vision, joint pain, tremors, lesions on his brain (like MS), memory and short term memory loss, autoimmune disorder, lupus and psoriasis, anxiety etc.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Recent Activity
17568 tn?1424977159
Blank
Cindy is... Comment
18 hrs ago
1420486 tn?1384796753
Blank
blondie717 joined this community
Welcome them!
Jun 28
517872 tn?1465669131
Blank
senseanonymous  commented on photo
Jun 28
Blank
Weight Tracker
Track your weight over time
Start Tracking Now
Top Hepatitis Answerers
Avatar m tn
Blank
can-do-man
IN
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787 tn?1465993311
Blank
Dee1956
DC
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO
Hepatitis C Community Resources
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Hepatitis Answerers
Avatar m tn
Blank
can-do-man
IN
163305 tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
317787 tn?1465993311
Blank
Dee1956
DC
446474 tn?1446351282
Blank
HectorSF
San Francisco, CA
1815939 tn?1377995399
Blank
pooh55811
1747881 tn?1358189534
Blank
hrsepwrguy
Greeley, CO